Q. What is the treatment for DVT?

 

Questions 



Hi doctor,

I am having DVT in my left leg. I had about a year of Warfarin treatment and it was stopped two months back. I had my thrombophilia profile and it shows protein C deficiency. What to do?

 

 

Answered



Hi,

Welcome to dr.sitehome.info.

Based on your query, my opinion is as follows:

  • Protein C deficiency (blood coagulation factor XIV) can be congenital or acquired. Being on Warfarin therapy can show protein C deficiency. However, it should get corrected after two weeks and it has not so if there are no other causes, then it is probably congenital protein C deficiency.
  • As you already had DVT (deep vein thrombosis), you might need to be on anticoagulation therapy for life to avoid future risk of thrombosis. Also, need to do a few things to reduce the risk of thrombosis.
  • Maintain an ideal body weight and engage in regular physical activity.
  • Avoid long periods of immobility that is more than two hours. Get up to walk around or stretch during airplane flights or long car trips.
  • Consider the use of elastic compression stockings that provide moderate compression (15–20 mmHg).
  • Drink water to maintain hydration. Avoid alcohol and caffeine during travel. Do not smoke.
  • If you are planning to have surgery, then alert your doctor to any genetic risk factors. Work with your doctors to identify strategies to reduce your risk.
  • Recognize the symptoms of a DVT or PE (pulmonary embolism) such as shortness of breath or chest pain, unexplained pain, swelling and redness of a limb and seek medical attention.

For further doubts consult a hematologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/hematologist



Ask a Doctor Online









 

 

 

#DVT.,#for,#is,#the,#treatment?,#what,Q.

Medical Questions

[], [], [], [], [], [], []

Facebook Comments

Post a comment